Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

History of DM. Taking volix. High WBC. Had body pain and fever. What can help?

Hi Doc, My dad-in-law, age 78+ yrs, has a long history of DM and has been on med for the last 10 + years. But for the last 1 yr he has stopped taking Volix prescribed by his doc and now for the past 1 month he is in and out of hospital with high WBC , high fever only with severe body pains attack especially in his arms and calves. He also has 4 perianal fistulas. He has great difficulty and pain and does not wish even to move an inch and talks disjointedly when he has this attack, but other times he is well oriented and talks and behaves normally. His intake is very very minimal and says he has no appetite. He has enuresis sometimes. Doctors have done all diabetes related tests including Vitamin D , PTH, GFR, Serum protein, creatinine , potassium , uric acid and everything else. At present, his WBC has come down from 28,000 to 22,000. He had an MRI done 2 days back read as normal except for the fistulas (do not know if it was whole body or only done to track the fistulas). They have put him in ICU since past 1 week as he was having breathing problem on one event. Please suggest what can be done to make his condition better. Thank you.
Asked On : Thu, 26 Apr 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response

Your father-in-law is an elderly diabetic.
He is suffering from perianal fistula.
He has fever and high WBC count.
This is a sure sign of infection.
This infection may be following the perianal fistula or it may be any occult infection which may be local or systemic.
Blood culture and sensitivity may help in the situation.
With this extreme age malignancy can not be ruled out.
Answered: Fri, 3 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor